Does Effexor XR cause vivid dreams?
Question posted by Loracb8273 on 16 July 2021
Last updated on 26 October 2021 by Tressiedell
Caused very vivid dreams of frustration. Trying to do something and just could not get it done dreams. However I liked Effexor xr for anxiety and depression. Needed to stop taking it due to having a bleeding stroke from high blood pressure. Only took 75 mg but Dr will not let me take it anymore.
Yes, it did for me. For years I had terrible nightmares almost every night, so bad that I would scream out loud. This year I reduced my dosage from 300mg/day to 150mg/day and the nightmares stopped immediately. My doctors who prescribed Effexor were not aware of this side effect.
My daughter who is also taking Effexor also has screaming nightmares.
I’ve been on Effexor XR for a long time. During this time I have found that if I miss a dose I will have very vivid and particularly strange dreams. Intense and I’ve been told my breathing is deep and intense.
Also if my dose isn’t particularly effect on a day when my hormones are fluctuating I will dream like that at night.
I’ve heard when you’re first starting on Effexor you may experience this too but I don’t remember it’s been so long ago.
Hope this helps.
"Common (1% to 10%): Abnormal dreams"
"Frequency not reported: Increased dreaming, intense dreams, nightmares, other sleep disorders, sleep disturbances, vivid dreams"
Yes, they can be a side effect. They're most common during the first couple of weeks after starting the medication but if they persist longer than that or are depriving you of restful sleep you should report it to your doctor.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.